Alert archive / Wisconsin / Frost Advisories in 2018
Frost Advisory 1, NWS La Crosse, WI
NWS La Crosse, WI issued this frost advisory at Sep 21, 2018, 2:51 PM CDT for 4 counties in Wisconsin. It took effect at Sep 22, 2018, 12:00 AM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Sep 21, 2018, 2:51 PM CDT (19:51 UTC)
- In effect from
- Sep 22, 2018, 12:00 AM CDT
- Expired
- Sep 22, 2018, 8:00 AM CDT
- In force
- 8 hr
- Issued by
- NWS La Crosse, WI
Counties Clark County, WI, Jackson County, WI, Monroe County, WI, Taylor County, WI
The radar
The La Crosse radar (KARX), 93 km from the middle of the area, began a volume at 19:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 7.9 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 93 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 547 m above ground
- 0-6 km bulk shear
- 75 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
727 WWUS73 KARX 211951 NPWARX URGENT - WEATHER MESSAGE National Weather Service La Crosse WI 251 PM CDT Fri Sep 21 2018 ...Areas of Frost Expected Early Saturday Morning... .Temperatures will fall into the mid 30s early Saturday morning over parts of central and north-central Wisconsin. Combined with light winds and clear skies, areas of frost are expected to develop early Saturday morning. WIZ017-029-034-042-220400- /O.NEW.KARX.FR.Y.0001.180922T0500Z-180922T1300Z/ Taylor-Clark-Jackson-Monroe- Including the cities of Medford, Neillsville, Black River Falls, Sparta, and Tomah 251 PM CDT Fri Sep 21 2018 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CDT SATURDAY... The National Weather Service in La Crosse has issued a Frost Advisory, which is in effect from midnight tonight to 8 AM CDT Saturday. * TEMPERATURE...Mid 30s early Saturday morning. * IMPACTS...Sensitive vegetation may be damaged or killed if left unprotected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$
3 follow-up statements
745 WWUS73 KARX 220203 NPWARX URGENT - WEATHER MESSAGE National Weather Service La Crosse WI 903 PM CDT Fri Sep 21 2018 ...Areas of Frost Expected Early Saturday Morning... .Temperatures will fall into the mid 30s early Saturday morning over parts of central and north-central Wisconsin. Combined with light winds and clear skies, areas of frost are expected. WIZ017-029-034-042-221015- /O.CON.KARX.FR.Y.0001.180922T0500Z-180922T1300Z/ Taylor-Clark-Jackson-Monroe- Including the cities of Medford, Neillsville, Black River Falls, Sparta, and Tomah 903 PM CDT Fri Sep 21 2018 ...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CDT SATURDAY... * TEMPERATURE...Mid 30s early Saturday morning. * IMPACTS...Sensitive vegetation may be damaged or killed if left unprotected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$
012 WWUS73 KARX 220819 NPWARX URGENT - WEATHER MESSAGE National Weather Service La Crosse WI 319 AM CDT Sat Sep 22 2018 ...Frost and Fog in Central Wisconsin This Morning... .Temperatures were just above freezing this morning with fog and frost around central Wisconsin. Temperatures will climb in clear skies and any frost will dissipate by mid-morning. WIZ017-029-034-042-221300- /O.CON.KARX.FR.Y.0001.000000T0000Z-180922T1300Z/ Taylor-Clark-Jackson-Monroe- Including the cities of Medford, Neillsville, Black River Falls, Sparta, and Tomah 319 AM CDT Sat Sep 22 2018 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... * TEMPERATURE...Mid 30s early this morning. * IMPACTS...Sensitive vegetation may be damaged or killed if left unprotected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$ Baumgardt
670 WWUS73 KARX 221249 NPWARX URGENT - WEATHER MESSAGE National Weather Service La Crosse WI 749 AM CDT Sat Sep 22 2018 ...Temperatures Rebounding This Morning... .Temperatures are starting to rise again this morning and the threat of frost has ended. Therefore, the frost advisory will be allowed to expire at 8 am this morning. WIZ017-029-034-042-221400- /O.EXP.KARX.FR.Y.0001.000000T0000Z-180922T1300Z/ Taylor-Clark-Jackson-Monroe- Including the cities of Medford, Neillsville, Black River Falls, Sparta, and Tomah 749 AM CDT Sat Sep 22 2018 ...FROST ADVISORY WILL EXPIRE AT 8 AM CDT THIS MORNING... Temperatures are starting to rise again this morning and the threat of frost has ended. Therefore, the frost advisory will be allowed to expire at 8 am this morning. $$ DAS
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this frost advisory went out at Sep 21, 2:45 PM CDT, 6 minutes earlier.
Area forecast discussion, Sep 21, 2:45 PM CDT, 6 minutes before
Area Forecast Discussion
National Weather Service La Crosse WI
245 PM CDT Fri Sep 21 2018
.SHORT TERM...(This evening through Saturday)
Issued at 245 PM CDT Fri Sep 21 2018
The upper trough over the northern Great Lakes will continue to
progress eastward this evening/overnight with high pressure
building in from the west. Winds will rapidly decouple/subside by
sunset as the high builds in with skies clearing from the north
and west by early evening. With light winds/clear skies
overnight, temps should cool into the 30s to low 40s over the
region. The favored cool spots across central and north-central
Wisconsin look most susceptible to frost with lows expected into
the low to mid 30s. Will issue a Frost Advisory for these areas
for early Saturday. In addition, some river valley fog may form
early with light flow under the surface high.
Seasonably cool weather will be the rule for the weekend with dry
conditions as the surface high migrates eastward across the Great
Lakes. Highs on Saturday will generally be in the 60s on Saturday
with some modest recovery into the low 70s in spots on Sunday as
southerly flow develops ahead of low pressure developing across
the high plains.
.LONG TERM...(Saturday night through Friday)
Issued at 245 PM CDT Fri Sep 21 2018
A relatively cool period is expected for much of the coming work
week. Temps on Monday will rise back into the 70s ahead of an
upper trough and associated cold front that is forecast to slide
through Monday night. Instability looks fairly unimpressive, but
chances for showers and storms will increase late Monday into
Monday night with the front.
Behind the front, low-level cold advection/breezy northwest winds
are expected Tuesday with some lingering clouds or possibly a few
showers under cyclonic flow aloft with the passing upper trough.
Surface high pressure briefly is expected to build over the area
under zonal flow aloft ahead of another upper trough and
associated cold front dropping out of the northern plains by
around Thursday. This will bring rain chances back to the region.
Highs will generally be in the 60s following the cold front
Monday night, with perhaps even cooler air invading following the
late week cold front
&&
.AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon)
Issued at 1228 PM CDT Fri Sep 21 2018
Northwest winds gusting in the 20-30 kt range will quickly subside
by sunset, becoming light/variable overnight as high pressure
approaches. MVFR/VFR stratocu will slowly lift and scatter out by
late this afternoon, with mostly clear skies expected then into
Saturday. Still appears some valley fog will form early Saturday,
possibly impacting KLSE. NAM/RAP indicate some wind above the
shallow inversion into the early morning before diminishing,
leading to some uncertainty in fog/stratus impacts at KLSE. For
now will maintain BCFG.
&&
.HYDROLOGY...
Issued at 245 PM CDT Fri Sep 21 2018
Minor to moderate flooding continues along parts of the Turkey River
with minor flooding persisting on a few other rivers into the
weekend from runoff following rainfall over past several days. No
additional rainfall is expected through the weekend.
&&
.ARX WATCHES/WARNINGS/ADVISORIES...
WI...Frost Advisory from midnight tonight to 8 AM CDT Saturday for
WIZ017-029-034-042.
MN...None.
IA...None.
&&
SHORT TERM...JM
LONG TERM...JM
AVIATION...JM
HYDROLOGY...JMHazardous weather outlook, Sep 21, 4:44 AM CDT, 10 hours 7 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service La Crosse WI 444 AM CDT Fri Sep 21 2018 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-220945- Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette- Clayton-Wabasha-Dodge-Olmsted-Winona-Mower-Fillmore-Houston- Taylor-Clark-Buffalo-Trempealeau-Jackson-La Crosse-Monroe-Juneau- Adams-Vernon-Crawford-Richland-Grant- 444 AM CDT Fri Sep 21 2018 This Hazardous Weather Outlook is for portions of southeast Minnesota...northeast Iowa and southwest into central Wisconsin. .DAY ONE...Today and Tonight Area rivers are experiencing flooding. Please see the latest Flood Statements and Flood Warnings for details. .DAYS TWO THROUGH SEVEN...Saturday through Thursday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today or tonight. .EMERGENCY MANAGEMENT COORDINATION... No webinar is scheduled.
In the hours before
Local storm report, Sep 21, 11:28 AM CDT, 3 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1128 AM CDT FRI SEP 21 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 PM TSTM WND DMG 1 WSW COLBY 44.91N 90.33W
09/20/2018 CLARK WI EMERGENCY MNGR
DELAYED REPORT. MULTIPLE TREES DOWN, DAMAGE
TO CROPS, AND SOME ROOF DAMAGE. ALSO
REPORTED BY TRAINED SPOTTER. TIME ESTIMATED
BY RADAR.
&&
LLLocal storm report, Sep 21, 1:20 PM CDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
120 PM CDT FRI SEP 21 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0907 PM TSTM WND DMG MEDFORD 45.14N 90.35W
09/20/2018 TAYLOR WI BROADCAST MEDIA
DELAYED REPORT. TREE UPROOTED AND LANDED ON
HOUSE. REPORT VIA SOCIAL MEDIA. TIME
ESTIMATED FROM RADAR.
&&
CAThe office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 20, 7:04 PM CDT | Severe Thunderstorm Warning | ARX | Buffalo | 56 min |
| Sep 20, 7:50 PM CDT | Special Weather Statement | ARX | Buffalo, Trempealeau | 85 min |
| Sep 20, 7:53 PM CDT | Severe Thunderstorm Warning | ARX | Buffalo, Trempealeau | 37 min |
| Sep 20, 8:37 PM CDT | Special Weather Statement | ARX | Clark, Taylor | 68 min |
| Sep 20, 8:53 PM CDT | Severe Thunderstorm Warning | ARX | Clark | 40 min |
| Sep 20, 9:12 PM CDT | Special Weather Statement | ARX | Adams, Crawford, Grant, Jackson, Juneau, La Crosse and 3 more | 93 min |
| Sep 20, 9:19 PM CDT | River Flood Warning | ARX | Richland, Vernon | 68 hr |
| Sep 20, 9:54 PM CDT | Special Weather Statement | ARX | Monroe | 51 min |
| Sep 20, 10:28 PM CDT | Special Weather Statement | ARX | Adams, Crawford, Grant, Juneau, Richland | 92 min |
Nearby
Frost Advisories in Wisconsin, 2018Every frost advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.